MAUDE Adverse Event Report: BAUSCH + LOMB SIL. COATED I/A 45° MILL.; HANDHELD SURGICAL INSTRUMENT

BAUSCH + LOMB SIL. COATED I/A 45° MILL.; HANDHELD SURGICAL INSTRUMENT
Model Number 85910ST
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 09/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the user facility at the va in (b)(6) that the metal tip protruded out of the silicone and may have been responsible for a puncture wound.The patient had a puncture to the bag during a surgery on (b)(6) 2024, with dr.(b)(6); od (phaco iol with anterior vitrectomy).Upon entry into the incision, the metal tip protruded out of the silicone sheath and the punctured the posterior capsule, resulting in the need to perform anterior vitrectomy.The handpiece was discarded.One suture was placed due to enlargement of the wound to accommodate a 3 piece iol in the sulcus due to the posterior capsular tear and vitreous prolapse.Surgery was longer than usual.After we started topical moxifloxacin, prednisolone and diclofenac due to high risk of endophthalmitis and cystoid macula edema from posterior capsular tear.Patient had a follow up three days after surgery and is doing well, vision is improving.
 
Additional Manufacturer Narrative
The device was discarded at the user facility.A review of the device history record found no deviations or issues detected.The lot was manufactured according to specification.However, an investigation into the issue determined the root cause to be a manufacturing issue with a lack of a drying/tempering process and automatic mandrel of injection mold being out of specification.There is a corrective action currently in place to address this issue.

Brand Name
SIL. COATED I/A 45° MILL.
Common Device Name
HANDHELD SURGICAL INSTRUMENT
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH & LOMB GMBH
im schuhmachergewann 4
heidelberg
GM  
Manufacturer Contact
juli moore
3365 tree court industrial blvd
st. louis, MO 63122
6362263220
MDR Report Key20361010
Report Number0001920664-2024-00116
Device Sequence Number8004327
Product Code HNN
UDI-Device Identifier24058935000367
UDI-Public(01)24058935000367(17)270826(10)FS23091389
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model Number85910ST
Device Lot NumberFS23091389
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2024
Initial Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown